Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 12, 2011, 4:00 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 12, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 4:00 AM CDT (09:00 UTC)
- In effect from
- Apr 12, 2011, 1:00 PM CDT
- Expired
- Apr 12, 2011, 7:56 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS83 KGID 120900 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 400 AM CDT TUE APR 12 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .AN UPPER LEVEL RIDGE SHIFTING EAST THROUGH THE PLAINS WILL BRING ANOTHER DAY OF DRY CONDITIONS...ALONG WITH WARMER TEMPERATURES. AIDED BY INCREASING SOUTHERLY WINDS AS AN AREA OF SURFACE LOW PRESSURE STRENGTHENS OVER EASTERN COLORADO...WARMER AIR WILL BE DRAWN TO THE NORTH...WITH HIGH TEMPERATURES THIS AFTERNOON EXPECTED TO REACH INTO THE MID TO UPPER 70S. COMBINED WITH DEWPOINTS AS LOW AS THE MID TO UPPER 20S...RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP BETWEEN 15 AND 20 PERCENT...RESULTING IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. KSZ005-017-NEZ060-072-073-082-083-122100- /O.UPG.KGID.FW.A.0005.110412T1800Z-110413T0200Z/ /O.NEW.KGID.FW.W.0005.110412T1800Z-110413T0100Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 400 AM CDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005...017...060...072...073...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * SOUTHERLY WINDS WILL INCREASE BY THIS AFTERNOON...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS OF 25 TO 30 MPH LIKELY THROUGH THE EARLY EVENING HOURS. * WITH AFTERNOON HIGH TEMPERATURES FORECAST TO REACH INTO THE MID TO UPPER 70S AND DEWPOINTS AS LOW AS THE MID TO UPPER 20S...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BETWEEN 15 AND 20 PERCENT FOR AT LEAST A FEW HOURS. * THE WARMER TEMPERATURES...LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ006-018-NEZ061-074-084-122100- /O.NEW.KGID.FW.W.0005.110412T1800Z-110413T0100Z/ SMITH-OSBORNE-BUFFALO-KEARNEY-FRANKLIN- 400 AM CDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 006...018...061...074 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH... FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 084 FRANKLIN. * SOUTHERLY WINDS WILL INCREASE BY THIS AFTERNOON...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS OF 25 TO 30 MPH LIKELY THROUGH THE EARLY EVENING HOURS. * WITH AFTERNOON HIGH TEMPERATURES FORECAST TO REACH INTO THE MID TO UPPER 70S AND DEWPOINTS AS LOW AS THE UPPER 20S...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 20 PERCENT OR JUST BELOW FOR AT LEAST A FEW HOURS. * THE WARMER TEMPERATURES...LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PFANNKUCH
2 follow-up statements
602 WWUS83 KGID 121748 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1248 PM CDT TUE APR 12 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .AN UPPER LEVEL RIDGE SHIFTING EAST THROUGH THE PLAINS WILL BRING ANOTHER DAY OF DRY CONDITIONS...ALONG WITH WARMER TEMPERATURES. AIDED BY INCREASING SOUTHERLY WINDS...WARMER AIR WILL BE DRAWN TO THE NORTH...WITH HIGH TEMPERATURES THIS AFTERNOON EXPECTED TO REACH INTO THE MID TO UPPER 70S. COMBINED WITH DEWPOINTS AS LOW AS THE MID 20S TO AROUND 30...RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP BETWEEN 15 AND 20 PERCENT...RESULTING IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-130100- /O.EXA.KGID.FW.W.0005.110412T1800Z-110413T0100Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 1248 PM CDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 007...019... 039...040...041...046...047...048...049...062...063...064...075... 076...077...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK... FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 062 HALL... FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER. * SOUTHERLY WINDS AROUND 20 MPH...WITH GUSTS OF 25 TO 30 MPH...WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * AFTERNOON HIGH TEMPERATURES ARE FORECAST TO REACH INTO THE MID TO UPPER 70S...AS DEWPOINTS CONTINUE IN THE MID 20S TO AROUND 30. THIS WILL PRODUCE RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE FOR AT LEAST A FEW HOURS. * THE WARMER TEMPERATURES...LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ005-006-017-018-NEZ060-061-072>074-082>084-130100- /O.CON.KGID.FW.W.0005.110412T1800Z-110413T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- 1248 PM CDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005... 006...017...018...060...061...072...073...074...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS... FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN. * SOUTHERLY WINDS AROUND 20 MPH...WITH GUSTS OF 25 TO 30 MPH...WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * AFTERNOON HIGH TEMPERATURES ARE FORECAST TO REACH INTO THE MID TO UPPER 70S...AS DEWPOINTS CONTINUE IN THE MID 20S TO AROUND 30. THIS WILL PRODUCE RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE FOR AT LEAST A FEW HOURS. * THE WARMER TEMPERATURES...LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
737 WWUS83 KGID 130056 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT TUE APR 12 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 130200- /O.CAN.KGID.FW.W.0005.000000T0000Z-110413T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 756 PM CDT TUE APR 12 2011 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...039...040...041...046...047...048...049... 060...061...062...063...064...072...073...074...075...076...077... 082...083...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DROP OFF AND SUBSIDE BELOW RED FLAG CRITERIA THE REMAINDER OF THE EVENING. THE RELATIVE HUMIDITY WILL REMAIN LOW...BUT WILL RISE ABOVE 50 PERCENT SHORTLY AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:15 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 12, 1:15 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
115 AM CDT TUE APR 12 2011
.AVIATION...06Z KGRI TAF. WINDS WILL AGAIN BE THE DAYTIME ISSUE OF
THE DAY. SOUTH WINDS WILL INCREASE FOR THE AFTERNOON AS A STEEP LOW-
LEVEL LAPSE RATE DEVELOPS AND THE MIXING HEIGHT MAXIMIZES AT ABOUT
850 MB OR SO FOR MID-AFTERNOON. THERE COULD BE SOME SUBSTANTIAL
CIRRUS FOR THE AFTERNOON AND THIS WOULD CUT DOWN ON WIND SPEEDS
AND THIS IS REFLECTED IN THIS FORECAST. WIND WILL DECREASE FOR
TUESDAY EVENING AS INSOLATION DECREASES.
&&
PREV DISCUSSION... /ISSUED 349 PM CDT MON APR 11 2011/
SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. PRIMARY FORECAST
FOCUS LIES WITH TEMPERATURES AND FIRE WEATHER CONCERNS ON TUESDAY.
BEEN A PLEASANT...BUT BREEZY DAY ACROSS THE CWA TODAY. SEEING
NORTHWESTERLY FLOW DOMINATE THE UPPER LEVELS ACROSS THE AREA AS A
TROUGH AXIS CONTINUES TO PUSH EAST INTO THE MS RIVER VALLEY AND
MIDWEST REGION...WHILE A RIDGE AXIS EXTENDS NORTH THROUGH THE
ROCKIES. HASNT BEEN A LOT OF CHANGE WITH THE SURFACE PATTERN
THROUGH THE DAY...WITH THE CWA SITTING BETWEEN LOW
PRESSURE/FRONTAL BOUNDARY DRAPED THROUGH THE MIDWEST TOWARD THE
WRN GULF...AND HIGH PRESSURE OVER THE ROCKIES. THANKS TO A
TIGHTENED PRESSURE GRADIENT ACROSS THE REGION AND SUNNY SKIES
HELPING OUT THE GOOD MIXING POTENTIAL...SUSTAINED WIND SPEEDS HAVE
GENERALLY BEEN IN THE 15 TO 25 MPH RANGE...WITH GUSTS NEAR 30 MPH
AT TIMES. INHERITED FORECAST HIGHS FOR TODAY HAVE BEEN WORKING OUT
PRETTY WELL...WITH CURRENT TEMPS MAINLY IN THE MID/UPPER 60S.
QUIET CONDITIONS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE
SHORT TERM PERIOD...WITH MODELS IN GOOD AGREEMENT SHOWING THE UPPER
LEVEL RIDGE AXIS CONTINUING TO SHIFT EAST OUT OF THE ROCKIES AND
ONTO THE PLAINS. TIMING LOOKS TO BRING THE AXIS OVERHEAD LATER
TONIGHT AND INTO EARLY TOMORROW...WITH FLOW THEN STARTING TO
BECOME MORE SOUTHWESTERLY AS ANOTHER TROUGH PUSHES ONTO THE WEST
COAST. ANY PRECIPITATION CHANCES ARE EXPECTED TO HOLD OFF UNTIL
JUST BEYOND THE END OF THE PERIOD.
AS STATED ABOVE...MAIN CONCERN COMES TOMORROW WITH HOW WARM
TEMPERATURES GET...AND RESULTING FIRE WEATHER ISSUES. AFTER SEEING
NORTHWESTERLY WINDS TODAY...THE SURFACE RIDGE AXIS SLIDES EAST
AND WINDS WILL TAPER OFF AND BECOME LIGHT/VARIABLE...BEFORE
SWITCHING TO THE SOUTH AS LOW PRESSURE DEVELOPS ALONG THE FRONT
RANGE. WARMER AIR BEING DRAWN NORTH WITH THE UPPER LEVEL RIDGE IN
THE AREA AND INCREASING SOUTHERLY WINDS THROUGH THE DAY IS
EXPECTED TO BRING WARMER TEMPERATURES THAN TODAY...AND FORECAST
CONTINUES TO BE ON THE WARMER SIDE OF MOST GUIDANCE/MODELS. WITH
FORECAST HIGHS IN THE LOWER/MID 70S...DEWPOINTS DROPPING INTO THE
UPPER 20S/NEAR 30 DEGREES...AND INCREASING SOUTHERLY WINDS AS THE
SFC LOW STRENGTHENS...THIS LEADS TO PORTIONS OF THE AREA
POTENTIALLY REACHING CRITICAL FIRE WEATHER LEVELS. DECIDED TO GO
WITH A FIRE WEATHER WATCH FOR THE WRN TIER OF COUNTIES ROUGHLY
ALONG/WEST OF A LXN TO HDE TO PHG LINE. AM A LITTLE MORE CONFIDENT
IN THE WINDS THAN TEMPS...IT WONT TAKE MUCH OF A DOWNWARD
ADJUSTMENT IN TEMPS TO PUT SOME OF THE COUNTIES BACK ABOVE
CRITICAL THRESHOLDS...BUT IF THE WINDS CAN GET MORE OF A
SOUTHWESTERLY COMPONENT...ITS POSSIBLE THE FORECAST DEWPOINTS WONT
BE LOW ENOUGH SO EVEN WITH LOWER TEMPS IT COULD STILL RESULT IN
RHS NEAR/BELOW 20 PERCENT. SO NOT CONFIDENT ENOUGH AT THIS POINT
TO GO WITH A WARNING...WILL LET THE MID SHIFT GET ONE LAST LOOK AT
IT TO REFINE THE DETAILS.
LONG TERM...MAIN FORECAST CONCERNS WILL BE CHANCES FOR SHOWERS
WEDNESDAY THROUGH FRIDAY AND COOL TEMPERATURES THEN A WARMING
TREND.
MODELS ARE FAIRLY CONSISTENT BRINGING AN UPPER LEVEL WAVE INTO THE
AREA ON WEDNESDAY AND AFTER THE COLD FRONT MOVES THROUGH THE
FORECAST AREA TUESDAY NIGHT THERE IS A CHANCE FOR SOME
PRECIPITATION ACROSS THE AREA. THE BEST CHANCE WILL BE FURTHER
TO THE NORTH WHERE THERE IS BETTER SUPPORT FROM THE UPPER WAVE AND
A LITTLE BETTER MOISTURE. BY AFTERNOON COLDER AIR STARTS TO MOVE
INTO THE AREA. TEMPERATURES WILL BE COOLER THAN TUESDAY. THE FIRST
SYSTEM MOVES OUT OF THE AREA WEDNESDAY NIGHT AND THE PRECIPITATION
MOVES OUT OF THE AREA...BUT ANOTHER SYSTEM STARTS TO MOVE INTO THE
WEST AND WILL KEEP A CHANCE FOR PRECIPITATION ACROSS THE AREA.
THE NEXT UPPER LOW MOVES INTO THE AREA ON THURSDAY AND THE
PRECIPITATION SPREADS ACROSS THE AREA DURING THE DAY. IN
ADDITION...COOLER AIR CONTINUES TO MOVE INTO THE FORECAST AREA AND
COOLER TEMPERATURES ARE EXPECTED YET ON THURSDAY. THE UPPER LOW
STRENGTHENS AS IT MOVES ACROSS THE AREA ON THURSDAY. AS IT MOVES TO
THE EAST THURSDAY NIGHT IT IS STRONG ENOUGH THAT IT IS BRINGING IN
COOLER AIR ALOFT AND TEMPERATURES AT 850MB FALL BELOW 0 DEG C.
MODELS HAVE DIFFERENT AMOUNTS OF COLD AIR AND HOW FAR SOUTH IT
MOVES SO WILL LEAVE PRECIPITATION AS RAIN...BUT WILL HAVE TO
WATCH TO SEE IF THE TREND FOR COLDER AIR CONTINUES. IF SO...THERE
COULD BE SOME LIGHT SNOW MIXED IN WITH THE RAIN MAINLY LATE
THURSDAY NIGHT INTO FRIDAY MORNING. THE PRECIPITATION WILL
CONTINUE INTO FRIDAY ESPECIALLY AS THE UPPER LOW CONTINUES TO
INTENSIFY. THE PRECIPITATION WRAPS INTO THE AREA THROUGH FRIDAY
AND SHOULD BE OUT OF THE AREA BY FRIDAY NIGHT. THE ONE THING TO
WATCH WITH THIS IS IF THE SYSTEM SLOWS DOWN THEN PRECIPITATION
WILL LINGER INTO FRIDAY. TEMPERATURES WILL REMAIN COOL AS THE COOL
AIR WRAPS IN BEHIND THE UPPER LOW.
FOR SATURDAY INTO MONDAY...THERE ARE A COUPLE OF WEAK UPPER WAVES
THAT MOVE THROUGH ON NEARLY ZONAL FLOW BUT THEY ARE WEAK AND THERE
IS ONLY SOME SPOTTY MOISTURE. EXPECT SOME IN AND OUT CLOUDS AS THEY
MOVE THROUGH...BUT WILL LEAVE THE FORECAST DRY AT THIS TIME.
TEMPERATURES MAKE A SLOW RECOVERY...BUT THERE IS NOT A LOT OF WARM
AIR AROUND SO EVEN THOUGH TEMPERATURES WARM UP STILL EXPECT
READINGS TO BE AT OR BELOW NORMAL.
AVIATION...18Z TAF. UPPER LEVEL NORTHWESTERLY FLOW LOOKS TO KEEP
CONDITIONS DRY THROUGH THIS TAF PERIOD...WITH THE PRIMARY FORECAST
CONCERN LYING WITH THE WINDS. AS FAR AS CLOUD COVER GOES...SEEING
A BIT OF CU DEVELOPING ACROSS WRN PORTIONS OF THE CWA...AND WHILE
THE TERMINAL AREA MAY SEE A FEW CLOUDS...NOT EXPECTING ANY CEILING
RESTRICTIONS. OTHERWISE...SKIES WILL BE MOSTLY CLEAR...WITH A FEW
MORE MID/UPPER LEVEL CLOUDS STARTING TO BUILD IN FROM THE WEST
TOWARD THE END OF THE TAF PERIOD. WINDS THROUGH THE REMAINDER OF
THIS AFTERNOON WILL REMAIN NORTHWESTERLY AND GUSTY...BUT AS WE GET
TOWARD LATE AFTERNOON/EARLY EVENING...SPEEDS WILL START TO
DIMINISH AS SURFACE HIGH PRESSURE BUILDS IN. AS THE SURFACE RIDGE
AXIS SHIFTS EAST THROUGH THE REGION...WINDS WILL BECOME LIGHT AND
VARIABLE...THEN SOUTHERLY AFTER MIDNIGHT AND REMAIN THAT WAY
THROUGH THE END OF THE TAF PERIOD. SPEEDS THIS AFTERNOON OF 15 TO
25 MPH WITH GUST NEAR 30 WILL BE POSSIBLE BEFORE TAPERING OFF
CLOSER TO 10 TO 15 MPH THIS EVENING...THEN AFTER MIDNIGHT WHEN THE
SOUTHERLY WINDS DEVELOP...SPEEDS OF NEAR 10 MPH ARE EXPECTED UNTIL
MID MORNING WHEN AN INCREASE TO CLOSER TO 15 TO 20 MPH IS
FORECAST.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NEZ060-072-073-082-083.
KS...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR KSZ005-017.
&&
AVIATION...HEINLEIN
SHORT/AVIATION...ADO
LONG...JCBHazardous weather outlook, Apr 11, 3:39 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 339 PM CDT MON APR 11 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 339 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY AFTERNOON...THERE WILL BE AN ELEVATED FIRE DANGER RISK WITH WARMER TEMPERATURES AND GUSTY SOUTH WINDS EXPECTED...WITH THE MAIN AREA OF CONCERN BEING ALONG AND WEST OF HIGHWAY 281. CRITICAL FIRE WEATHER CONDITIONS MAY BE MET ACROSS FAR WESTERN PORTIONS OF THE OUTLOOK AREA...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AN AREA MAINLY ALONG AND WEST OF A LINE FROM SUMNER TO REPUBLICAN CITY NEBRASKA...TO KIRWIN TO CODELL KANSAS. PLEASE REFER TO THE LATEST FIRE WEATHER PRODUCT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
Nearby
Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Kansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.